Alert archive / Kansas / Tornado Warnings in 2022
Tornado Warning 18, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Jun 7, 2022, 10:19 PM CDT for Republic County, Washington County, Kansas. It was in force for 26 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2022, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 7, 2022, 10:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 114 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:27 PM CDT | TSTM WND DMG | Morrowville, KS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM MORROWVILLE. TREES UPROOTED (8-12 INCH DIAMTER) WITH 8 INCH LIMBS DOWN. |
| Jun 7, 10:29 PM CDT | TSTM WND DMG | Morrowville, KS | DELAY REPORT RECEIVED VIA SOCIAL MEDIA. LARGE TREE UPROOTED. |
| Jun 7, 10:30 PM CDT | TSTM WND DMG | 3 N Morrowville, KS | EMPTY GRAIN BINS WITH WALLS CAVED IN, TIN ROOFS BLOWN OFF SHED, UTILITY TRAILER ROLLED. |
| Jun 7, 10:31 PM CDT | TSTM WND GST 70 | Morrowville, KS | DELAYED REPORT. SEVERAL 3 INCH TREE LIMBS DOWN AND DAMAGE TO OUTBUILDINGS. |
| Jun 7, 10:40 PM CDT | TSTM WND GST 60 | 2 Wnw Linn, KS | |
| Jun 7, 10:40 PM CDT | TSTM WND GST 77 | 2 S Washington, KS | MEASURED AT THE KANSAS STATE MESONET SITE NEAR WASHINGTON, KANSAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
288
WFUS53 KTOP 080319
TORTOP
KSC157-201-080345-
/O.NEW.KTOP.TO.W.0018.220608T0319Z-220608T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
1019 PM CDT Tue Jun 7 2022
The National Weather Service in Topeka has issued a
* Tornado Warning for...
East central Republic County in north central Kansas...
Central Washington County in north central Kansas...
* Until 1045 PM CDT.
* At 1019 PM CDT, a severe thunderstorm capable of producing a
tornado was located 4 miles northwest of Haddam, moving southeast
at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Washington, Linn, Morrowville, Haddam and Mahaska.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3991 9744 3999 9738 3988 9687 3964 9710
TIME...MOT...LOC 0319Z 303DEG 45KT 3991 9735
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Teefey2 follow-up statements
041
WWUS53 KTOP 080327
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1027 PM CDT Tue Jun 7 2022
KSC157-080336-
/O.CAN.KTOP.TO.W.0018.000000T0000Z-220608T0345Z/
Republic-
1027 PM CDT Tue Jun 7 2022
...THE TORNADO WARNING FOR EAST CENTRAL REPUBLIC COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Kansas.
LAT...LON 3988 9687 3964 9710 3990 9737 3998 9735
TIME...MOT...LOC 0326Z 299DEG 25KT 3991 9732
$$
KSC201-080345-
/O.CON.KTOP.TO.W.0018.000000T0000Z-220608T0345Z/
Washington-
1027 PM CDT Tue Jun 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL
WASHINGTON COUNTY...
At 1026 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Haddam, moving southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Washington, Linn, Morrowville and Haddam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3988 9687 3964 9710 3990 9737 3998 9735
TIME...MOT...LOC 0326Z 299DEG 25KT 3991 9732
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Teefey285
WWUS53 KTOP 080334
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
1034 PM CDT Tue Jun 7 2022
KSC201-080345-
/O.CON.KTOP.TO.W.0018.000000T0000Z-220608T0345Z/
Washington-
1034 PM CDT Tue Jun 7 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR CENTRAL
WASHINGTON COUNTY...
At 1033 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Morrowville, moving southeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Washington, Linn and Morrowville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3988 9687 3964 9710 3982 9724 3993 9717
TIME...MOT...LOC 0333Z 300DEG 60KT 3983 9712
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
TeefeyWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Jun 7, 5:52 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 7, 5:52 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Topeka KS 552 PM CDT Tue Jun 7 2022 ...AVIATION UPDATE... .DISCUSSION... Issued at 240 PM CDT Tue Jun 7 2022 Forecast Key Points: - Thunderstorms, Some Severe, Likely This Evening into Tonight - Another Round of Severe Storms Possible Thursday Night into Friday Morning - Drier and Warmer for the Weekend into Next Week As of 230 PM Tuesday afternoon, zonal midlevel flow remains across the central US with a shortwave trough ejecting into eastern WY. An weakly defined surface pressure pattern resides across the region with multiple weak frontal zones. For the short term, a weak frontal zone was present across southern NE and may be the focal point for thunderstorm development late this afternoon into the evening. Should a storm develop, the background environment is favorable for splitting supercells with predominately a large hail threat. A narrow zone, immediately within the boundary zone, has backed low- level winds that could support a brief tornado threat. Confidence increases for more-widespread thunderstorm activity late this evening into the overnight hours. The aforementioned midlevel shortwave trough was interacting with an unstable zone across eastern WY and contributing to supercell thunderstorm development. These supercells are likely to remain discrete or semi-discrete through much of the evening before a gradual upscale growth ensues across central NE or even northern KS. The timing of upscale growth will be critical to the associated hazards across north-central KS and the remainder of the area. Should convective mode remain semi- discrete, all hazards would remain possible including, large hail, damaging winds, and a few tornadoes. A more-linear mode would support a damaging wind threat and possibly a hail threat. This round of thunderstorm activity looks to arrive to the area after 9- 10 PM and exiting the area to the southeast between 4-7 AM. Contemplated a Flood Watch for the central and east-central KS counties with the recent rainfall and swollen rivers. Due to the progressive nature of the MCS and the threat for upshear propagation remaining west of the area have held off on a Flood Watch for now. A brief reprieve from thunderstorm chances arrives Wednesday as surface ridging moves into the central Plains. The active weather pattern returns Thursday evening into Friday morning as a midlevel shortwave trough ejects into the Plains. Sufficient instability and shear will be in place for a severe weather threat. For Friday afternoon and the weekend, a drier pattern emerges for the weekend as midlevel ridging overspreads the central Plains. Otherwise, daytime highs will remain near 80 each afternoon with overnight lows in the 50s/60s. The ridge is forecast to amplify early next week, resulting in temperatures reaching the 90s for Monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday) Issued at 552 PM CDT Tue Jun 7 2022 CAMs continue to show a linear MCS moving across the area late this evening. With storms already going over the high plains and a weak boundary lingering to the north, confidence in TS impacting the terminals is increasing. Will use the CAMs as a first guess on timing the storms at the terminals. Would expect some tempo MVFR CIGS and VSBY as the storms pass through. Most of the activity should be exiting around 12Z with high pressure and VFR conditions building in. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Baerg AVIATION...Wolters
Hazardous weather outlook, Jun 7, 2:44 PM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 244 PM CDT Tue Jun 7 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-081945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 244 PM CDT Tue Jun 7 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight Isolated storms are possible this afternoon into the early evening. Any storm that develops this afternoon into the early evening will be capable of large hail and possibly a tornado. Thunderstorms are likely late this evening into the overnight hours. These storms may be severe with damaging winds as the primary hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of severe storms are possible Thursday evening into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotters may be needed today or tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:40 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 50 min |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 45 min |
| Jun 7, 10:40 PM CDT | Tornado Warning | TOP | Marshall, Washington | 35 min |
| Jun 7, 10:54 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Ottawa and 3 more | 51 min |
| Jun 7, 11:07 PM CDT | Tornado Warning | TOP | Marshall | 23 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie | 45 min |
| Jun 7, 11:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Jackson, Pottawatomie, Riley and 2 more | 32 min |
| Jun 7, 11:55 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Nemaha, Shawnee | 50 min |
| Jun 8, 12:20 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee, Wabaunsee | 40 min |
| Jun 8, 12:35 AM CDT | Special Weather Statement | TOP | Dickinson | 25 min |
| Jun 8, 12:47 AM CDT | Special Weather Statement | TOP | Coffey, Franklin, Lyon, Osage | 28 min |
| Jun 8, 2:20 AM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 13 min |
Nearby
Tornado Warnings in Kansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.